MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G03788
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: said to have occurred in 2015.(b)(4).Pma/510(k) #: k111244.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Fernando r, lee yj, khan n, kazmi f.Delayed migration of a peripherally inserted central venous catheter to the azygos vein with subsequent perforation.Bjr case rep 2016; 2: 20150315.The british institute of radiology published a case study involving a turbo-ject standard power injectable picc line during a diagnostic laparoscopy.A case of delayed migration of a picc inserted for tpn from the superior vena cava into the azygos vein that was not initially recognized on chest radiographs or ct scan.This subsequently led to azygos perforation and extravasation of the tpn solution into the mediastinal, pleural and pericardial spaces.Several anatomical and procedural factors predispose to picc migration.In this patient, the risk of picc migration was increased by left sided insertion and variant azygos anatomy.If a curve in the distal tip of a picc is seen on a frontal chest radiograph, azygos malposition should be suspected and confirmed with a lateral radiograph, ct scan or catheter injection.This is because azygos malposition increases the risk of venous perforation and needs to be corrected.The patient remained clinically stable and made a good recovery.She was discharged home a week after removal of the picc.
 
Event or Problem Description
No additional information has been reported since the submission of the initial report on 06/28/2018.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), trends and quality control was conducted during the investigation.No issues were found related to the reported complaint.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.The complaint device was not returned for investigation.Photographs were not provided.If the device is returned for investigation the record will be updated at that time.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based on the article and current information, the most probable causes of this event are medical procedure and disease progression related.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7644964
Report Number1820334-2018-01828
Device Sequence Number275132
Product Code LJS
UDI-Device Identifier00827002037885
UDI-Public(01)00827002037885(17)170929(10)6243806
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2017
Device Model NumberG03788
Device Catalogue NumberUPICDS-5.0-CT-NT-1110
Device Lot Number6243806
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR